Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Infix congruences on a free monoid

Author: C. M. Reis
Journal: Trans. Amer. Math. Soc. 311 (1989), 727-737
MSC: Primary 20M05
MathSciNet review: 978373
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A congruence $ \rho $ on a free monoid $ {X^{\ast}}$ is said to be infix if each class $ C$ of $ \rho $ satisfies $ u \in C$ and $ xuy \in C$ imply $ xy = 1$.

The main purpose of this paper is a characterization of commutative maximal infix congruences. These turn out to be congruences induced by homomorphisms $ \tau $ from $ {X^{\ast}}$ to $ {{\mathbf{N}}^0}$, the monoid of nonnegative integers under addition, with $ {\tau ^{ - 1}}(0) = 1$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M05

Retrieve articles in all journals with MSC: 20M05

Additional Information

PII: S 0002-9947(1989)0978373-0
Keywords: Infix congruences, free monoid, commutative maximal infix congruences
Article copyright: © Copyright 1989 American Mathematical Society